New here? Register in under one minute   Already a member? Login222401 questions, 964796 answers  

  DearCupid.ORG relationship advice
  Got a relationship, dating, love or sex question? Ask for help!Search
 New Questions Answers . Most Discussed Viewed . Unanswered . Followups . Forums . Top agony aunts . About Us .  Articles  . Sitemap

Could these antibiotics have caused thrush?

Tagged as: Health<< Previous question   Next question >>
Question - (31 August 2007) 9 Answers - (Newest, 5 September 2007)
A female United Kingdom age 22-25, anonymous writes:

Hi, i dont think i should be too worried but i just want to put my mind at ease. I lost my virginity 3 days ago and it was protected sex as he wore a condom. I have also been ill and have been on penicillin tablets due to tonsilitis. I have noticed my vagina has become very itchy and i seem to have a whitish and quite thick discharge,my vagina also hurts a bit too. Could this be thrush? I've hurt some anti biotics like penicillin could cause thrush? Should i be worried?

View related questions: condom, discharge, lost my virginity, vagina

<-- Rate this Question

Reply to this Question


Share

Fancy yourself as an agony aunt? Add your answer to this question!

A female reader, tina1696 United Kingdom +, writes (5 September 2007):

tina1696 agony auntHow sad that your first experience of having a full relationship has caused you so much stress even though you were sensible and careful! I too had your problem so Let me try to help you out a little.firstly yes antibiotics are notorious for causing thrush in some of us poor unsuspecting women and is cured very easily with 1 oral tablet bought over the counter at the local drugstore, so no problem there, (takes about 3 days to kick in properly ) but i add that in some women the lubrication on the condom itself can cause thrush and so a vicious circle can develope, then because of this caution can be thrown to the wind with disasterous results!try using a condom with a water based lubricant instead of the usual oil base, i found this cured the problem. good luck

<-- Rate this answer

A female reader, brooke5426 United Kingdom +, writes (31 August 2007):

brooke5426 agony auntyou should see your doctor. they will be able to give you a different antibiotic. there is no point in spending money to clear it up if you are still taking the meds that caused it x

<-- Rate this answer

...............................   

A female reader, anonymous, writes (31 August 2007):

i wrote this question, shouldnt i carry on using penicillin to get rid of my tonsilitus before i take a tablet for thrush as wouldnt it just come back?

<-- Rate this answer

...............................   

A reader, anonymous, writes (31 August 2007):

It sounds like thrush and you can get an over the counter prescription for a single tablet that will clear it. Use unflavoured natural yogurt on yourself to ease the itch and soreness. If it does not clear see your GP. Don't worry, you will be fine.

<-- Rate this answer

...............................   

A female reader, Sweet-thing United Kingdom +, writes (31 August 2007):

Sweet-thing agony auntAntibiotics can cause a nasty yeast infection in some women. Don't worry, just contact the physician who prescribed them for you, and he/she should be able to switch you to a different one and the problem will clear up on it's own. Good luck.

<-- Rate this answer

...............................   

A female reader, hlskitten United Kingdom +, writes (31 August 2007):

hlskitten agony aunt99% Yes! I worked with a woman that got thrush every time she was on anti's! Drove her mad! Dont worry, its a pain! But not uncommon.

C xxxx

<-- Rate this answer

...............................   

A reader, anonymous, writes (31 August 2007):

in a word - yes. it is very common. every woman has thrush at some point in her life and it is not caused by poor hygeine or being dirty down below - it is a yeast infection. personally i cant take antibiotics because it gives me thrush every single time.

go to the doctor and tell them whats going on, they will probably give you a tablet to take once and thats it gone. i know you can buy thrush treatment without seeing a doctor but it is important your doctor knows that type of antibiotics gave you thrush incase you ever need antibiotics again.

<-- Rate this answer

...............................   

A female reader, penta United States +, writes (31 August 2007):

penta agony auntYes, antibiotics can cause a yeast infection. (Thrush is also a yeast infection, but it's usually in the mouth.)

You should see a doctor about the yeast infection, and while you're waiting for the appointment you should eat a lot of plain yogurt with live cultures.

Antibiotics kill ALL the flora in your intestines, even the good stuff that keeps yeast from taking hold. Every time you're on antibiotics, it's a good idea to eat yogurt at the same time just in case. (Make sure the yogurt says specifically that it has "live cultures" or it's just flavored milk.

While you're at the doctor, let him/her do all the standard tests as well as getting on birth control. Use the yeast infection as an excuse.

Good luck.

<-- Rate this answer

...............................   

A female reader, Beckto United States +, writes (31 August 2007):

Beckto agony auntDon't worry. Antibiotics can and often do cause thrush/yeast infections in women. Call up your doc and ask for diflucan or something like that. It'll go away soon enough.

<-- Rate this answer

...............................   

Add your answer to the question "Could these antibiotics have caused thrush?"

Already have an account? Login first
Don't have an account? Register in under one minute and get your own agony aunt column - recommended!

All Content Copyright (C) DearCupid.ORG 2004-2008 - we actively monitor for copyright theft

0.03125!